Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Beilinson-Flach elements and Euler systems I: Syntomic regulators and $ p$-adic Rankin $ L$-series


Authors: Massimo Bertolini, Henri Darmon and Victor Rotger
Journal: J. Algebraic Geom. 24 (2015), 355-378
DOI: https://doi.org/10.1090/S1056-3911-2014-00670-6
Published electronically: December 18, 2014
MathSciNet review: 3311587
Full-text PDF

Abstract | References | Additional Information

Abstract: This article is the first in a series devoted to the Euler system arising from $ p$-adic families of Beilinson-Flach elements in the first $ K$-group of the product of two modular curves. It relates the image of these elements under the $ p$-adic syntomic regulator (as described by Besser (2012)) to the special values at the near-central point of Hida's $ p$-adic Rankin $ L$-function attached to two Hida families of cusp forms.


References [Enhancements On Off] (What's this?)

  • [BaSr] Srinath Baba and Ramesh Sreekantan, An analogue of circular units for products of elliptic curves, Proc. Edinb. Math. Soc. (2) 47 (2004), no. 1, 35-51. MR 2064735 (2005c:11073), https://doi.org/10.1017/S001309150200113X
  • [BD] Massimo Bertolini and Henri Darmon, Kato's Euler system and rational points on elliptic curves I: a $ p$-adic Beilinson formula, Israel J. Math. 199 (2014), no. 1, 163-188. MR 3219532, https://doi.org/10.1007/s11856-013-0047-2
  • [BDP] Massimo Bertolini, Henri Darmon, and Kartik Prasanna, Generalized Heegner cycles and $ p$-adic Rankin $ L$-series, with an appendix by Brian Conrad, Duke Math. J. 162 (2013), no. 6, 1033-1148. MR 3053566, https://doi.org/10.1215/00127094-2142056
  • [BDR] M. Bertolini, H. Darmon, and V. Rotger, Beilinson-Flach elements and Euler systems II: the Birch and Swinnerton-Dyer conjecture for Hasse-Weil-Artin L-series, submitted.
  • [Bei] A. A. Beĭlinson, Higher regulators and values of $ L$-functions, Current problems in mathematics, Vol. 24, Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1984, pp. 181-238 (Russian). MR 760999 (86h:11103)
  • [Bes1] Amnon Besser, A generalization of Coleman's $ p$-adic integration theory, Invent. Math. 142 (2000), no. 2, 397-434. MR 1794067 (2001i:14032), https://doi.org/10.1007/s002220000093
  • [Bes2] Amnon Besser, Syntomic regulators and $ p$-adic integration. I. Rigid syntomic regulators, Proceedings of the Conference on $ p$-adic Aspects of the Theory of Automorphic Representations (Jerusalem, 1998), 2000, pp. part B, 291-334. MR 1809626 (2002c:14035), https://doi.org/10.1007/BF02834843
  • [Bes3] Amnon Besser, On the syntomic regulator for $ K_1$ of a surface, Israel J. Math. 190 (2012), 29-66. MR 2956231, https://doi.org/10.1007/s11856-011-0188-0
  • [Bl] Spencer Bloch, Algebraic cycles and higher $ K$-theory, Adv. in Math. 61 (1986), no. 3, 267-304. MR 852815 (88f:18010), https://doi.org/10.1016/0001-8708(86)90081-2
  • [Br] François Brunault, Valeur en 2 de fonctions $ L$ de formes modulaires de poids 2: théorème de Beilinson explicite, Bull. Soc. Math. France 135 (2007), no. 2, 215-246 (French, with English and French summaries). MR 2430191 (2009e:11096)
  • [Col] Robert F. Coleman, A $ p$-adic Shimura isomorphism and $ p$-adic periods of modular forms, $ p$-adic monodromy and the Birch and Swinnerton-Dyer conjecture (Boston, MA, 1991) Contemp. Math., vol. 165, Amer. Math. Soc., Providence, RI, 1994, pp. 21-51. MR 1279600 (96a:11050), https://doi.org/10.1090/conm/165/01602
  • [DR] Henri Darmon and Victor Rotger, Diagonal cycles and Euler systems I: a $ p$-adic Gross-Zagier formula, Ann. Sci. Éc. Norm. Supér. (4) 47 (2014), no. 4, 779-832 (English, with English and French summaries). MR 3250064
  • [Das] S. Dasgupta, Greenberg's conjecture on symmetric square $ p$-adic $ L$-functions, preprint, 2014.
  • [DM] F.Déglise and N.Mazzari, The rigid syntomic spectrum, preprint, 2012.
  • [DS] Christopher Deninger and Anthony J. Scholl, The Beĭlinson conjectures, $ L$-functions and arithmetic (Durham, 1989) London Math. Soc. Lecture Note Ser., vol. 153, Cambridge Univ. Press, Cambridge, 1991, pp. 173-209. MR 1110393 (92h:11056), https://doi.org/10.1017/CBO9780511526053.007
  • [Fl] Matthias Flach, A finiteness theorem for the symmetric square of an elliptic curve, Invent. Math. 109 (1992), no. 2, 307-327. MR 1172693 (93g:11066), https://doi.org/10.1007/BF01232029
  • [Gros] Michel Gros, Régulateurs syntomiques et valeurs de fonctions $ L\;p$-adiques. II, Invent. Math. 115 (1994), no. 1, 61-79 (French). MR 1248079 (95f:11044), https://doi.org/10.1007/BF01231754
  • [Gross] Benedict H. Gross, On the factorization of $ p$-adic $ L$-series, Invent. Math. 57 (1980), no. 1, 83-95. MR 564185 (82a:12010), https://doi.org/10.1007/BF01389819
  • [Hi] Haruzo Hida, Elementary theory of $ L$-functions and Eisenstein series, London Mathematical Society Student Texts, vol. 26, Cambridge University Press, Cambridge, 1993. MR 1216135 (94j:11044)
  • [LLZ] Antonio Lei, David Loeffler, and Sarah Livia Zerbes, Euler systems for Rankin-Selberg convolutions of modular forms, Ann. of Math. (2) 180 (2014), no. 2, 653-771. MR 3224721, https://doi.org/10.4007/annals.2014.180.2.6
  • [LZ] David Loeffler and Sarah Livia Zerbes, Iwasawa theory and $ p$-adic $ L$-functions over $ \mathbb{Z}_p^2$-extensions, Int. J. Number Theory 10 (2014), no. 8, 2045-2095. MR 3273476, https://doi.org/10.1142/S1793042114500699
  • [Ni] Wieslawa Niziol, On the image of $ p$-adic regulators, Invent. Math. 127 (1997), no. 2, 375-400. MR 1427624 (98a:14031), https://doi.org/10.1007/s002220050125
  • [Pa] Ambrus Pál, A rigid analytical regulator for the $ K_2$ of Mumford curves, Publ. Res. Inst. Math. Sci. 46 (2010), no. 2, 219-253. MR 2722778 (2011m:19002), https://doi.org/10.2977/PRIMS/8
  • [Sc] Anthony J. Scholl, Integral elements in $ K$-theory and products of modular curves, The arithmetic and geometry of algebraic cycles (Banff, AB, 1998) NATO Sci. Ser. C Math. Phys. Sci., vol. 548, Kluwer Acad. Publ., Dordrecht, 2000, pp. 467-489. MR 1744957 (2001i:11077)
  • [Sh1] Goro Shimura, The special values of the zeta functions associated with cusp forms, Comm. Pure Appl. Math. 29 (1976), no. 6, 783-804. MR 0434962 (55 #7925)
  • [Sh2] Goro Shimura, On a class of nearly holomorphic automorphic forms, Ann. of Math. (2) 123 (1986), no. 2, 347-406. MR 835767 (88b:11025a), https://doi.org/10.2307/1971276
  • [Sre1] Ramesh Sreekantan, Non-Archimedean regulator maps and special values of $ L$-functions, Cycles, motives and Shimura varieties, Tata Inst. Fund. Res. Stud. Math., Tata Inst. Fund. Res., Mumbai, 2010, pp. 469-492. MR 2906033
  • [Sre2] Ramesh Sreekantan, $ K_1$ of products of Drinfeld modular curves and special values of $ L$-functions, Compos. Math. 146 (2010), no. 4, 886-918. MR 2660677 (2011g:11095), https://doi.org/10.1112/S0010437X10004720


Additional Information

Massimo Bertolini
Affiliation: Universität Duisburg-Essen, Fakultät für Mathematik, Mathematikcarrée, Thea-Leymann-Strasse 9, 45326 Essen, Germany
Email: massimo.bertolini@uni-due.de

Henri Darmon
Affiliation: McGill University, Burnside Hall, Room 1111, Montréal, Quebec H3A 0G4, Canada
Email: darmon@math.mcgill.ca

Victor Rotger
Affiliation: Universitat Politècnica de Catalunya, MA II, Despatx 413, C. Jordi Girona 1-3, 08034 Barcelona, Spain
Email: victor.rotger@upc.edu

DOI: https://doi.org/10.1090/S1056-3911-2014-00670-6
Received by editor(s): June 21, 2012
Received by editor(s) in revised form: August 20, 2014, October 24, 2014, and October 29, 2014
Published electronically: December 18, 2014
Additional Notes: During the preparation of this work, the first author was financially supported by MIUR-Prin, the second author by an NSERC Discovery grant, and the third author by MTM20121-34611
Article copyright: © Copyright 2014 University Press, Inc.

American Mathematical Society